Alert archive / Washington / Special Weather Statements in 2021

Special Weather Statement, NWS Spokane, WA

June 13, 2021Stevens County, Washington

NWS Spokane, WA issued this special weather statement at Jun 13, 2021, 8:48 PM PDT for Stevens County, Washington. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2021, 8:48 PM PDT (03:48 UTC)
Expired
Jun 13, 2021, 9:15 PM PDT
In force
27 min
Issued by
NWS Spokane, WA

County Stevens County, WA

The radar

The Spokane radar (KOTX), 109 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 3.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2021-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 218 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2021-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
218 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
2524 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

087 
WWUS86 KOTX 140348
SPSOTX

Special Weather Statement
National Weather Service Spokane WA
848 PM PDT Sun Jun 13 2021
 
WAZ037-140415-
Northeast Mountains WA-
848 PM PDT Sun Jun 13 2021

...SPECIAL WEATHER STATEMENT...

At 848 PM PDT, Doppler radar was tracking a strong thunderstorm near
Colville, or 48 miles northwest of Priest River, moving north at 60
mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Colville, Northport, Marble, Orin and Arden. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4843 11767 4845 11792 4899 11791 4898 11750
TIME...MOT...LOC 0348Z 188DEG 53KT 4859 11778 

$$

JCLEV

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this special weather statement went out at Jun 13, 3:58 PM PDT, 4 hours 50 minutes earlier.

Area forecast discussion, Jun 13, 3:58 PM PDT, 4 hours 50 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
358 PM PDT Sun Jun 13 2021

.SYNOPSIS...
There will be an increasing chance for showers and thunderstorms
through Tuesday, as system approaches and then moves through the
region. A few storms could become strong, producing gusty winds
and brief heavy rain. By Wednesday, the Inland Northwest should
see a significant drying and warming trend, lasting at least to
the end of the work week. The forecast by the weekend is somewhat
uncertain with a small chance of showers or thunderstorms near the
Canadian Border and perhaps a little cooling.

&&

.DISCUSSION...
Tonight through Monday: Another wave tracks over the region tonight
bringing a fast moving plume of moisture and chance for more rain
showers. Convective activity is likely to form across central/eastern
Washington throughout the night. Areas in the path of formation
include: eastern Cascades, Okanogan Valley and Highlands,
northeastern mountains, and western upper Basin. There has been
consistent model support for the needed lift, instability, and
moisture for numerous elevated thunderstorms tonight and overnight.
Most activity will be before midnight. Forecasted elevated CAPE
of 500-1500 J/kg and mid-level lapse rates (7.0C*/kg+) will
provide sufficient instability for scattered thunderstorms. Bulk
shear values indicate a probable environment for stronger storms
(for Eastern Washington standards) tonight, especially in the
northern counties. Convective winds, possibly up to 40 mph, have
been in numerous models with the strongest gusts in the upper
western Basin and Waterville Plateau around 02-06Z. With PWAT
values, > 1", this may be a very wet and windy system. However, it
will be fast moving and therefore eliminating the threat for
flash flooding. Small hail is possible, but the main threats will
be strong winds and brief heavy rain.

The chance of thunderstorms dwindles moving into tomorrow morning.
There will be a brief break in rain during most of the day before
the next round arrives in the evening. It will be cooler, but
afternoon temperatures will be warm and in the upper 70s to 80s.
JS

Monday night thru Tuesday night: A potent shortwave with
plentiful moisture is expected to bring thunderstorms, beneficial
rain, and gusty winds. Late Monday night, a N-S oriented line of
potentially heavy rain and some embedded thunderstorms with
slightly gusty winds will transverse eastward through the area.
This will continue into Eastern Washington and the Panhandle
Tuesday morning. Thunderstorm chances will increase in the late
morning and afternoon as the instability and moisture of the
system meet additional lift from the terrain of the northern
mountains and Idaho Panhandle. A smaller chance for showers and
thunderstorms will be found over the Cascade crest and north-
central WA and the Blue Mountains into the southern Panhandle.
Then, precip chances taper off in the evening. Wind gusts in
excess of 35 mph are also possible Tuesday afternoon. RC

Wednesday through Sunday...Model solutions are in strong
agreement that we will transition from the moist and unstable air
mass associated with ttoday’s trough to a much drier regime
associated with a low amplitude ridge. The biggest noticeable
change will be a rapid desiccation of the atmosphere as
precipitable water values plummet from over an inch today and
Monday to a mere 0.30-0.40 inches by Wednesday with only subtle
rises thereafter. This drying will eliminate any chance of
precipitation at least through Friday with mostly clear to partly
cloudy skies. The ridging will also result in a steady warming
trend. Highs on Wednesday will start near the seasonal
normals...which is generally in the 70s. The ridge will then begin
to amplify with 850 mb temperatures rising anywhere from 5-9C
with surface temperatures rising into the 80s on Thursday and into
the mid 80s to mid 90s by Friday. What happens after that isn’t
exactly certain as the model ensemble solutions continue to
exhibit a significant degree of variability. Over 55 percent of
the GFS ensembles are showing an upper level trough tracking
through southern BC with an amplification of a strong ridge over
the eastern Pacific. Meanwhile only around 30 percent of the
Canadian and Euro ensembles exhibit this scenario and generally
maintain the very warm ridge over the PacNW. Consequently, the
temperature forecast is somewhat uncertain by then. The chances
for precipitation are also uncertain. If the trough comes to
fruition, we would see a chance of showers and thunderstorms for
locations near the Canadian border, otherwise the dry weather
would continue.

From a fire weather standpoint, the renewed heat will also come
with much lower relative humidity values, generally in the teens
to lower 20s each afternoon. The good news is this doesn’t look
like it will coincide with any winds of significance at this
point. However if we can get some holdovers from the lightning
threat for the next 48 hours, we might see something perk up later
this week. fx

&&

.AVIATION...
00Z TAFS: A moist weather front will bring rain and mountain
obscurations to the Cascades over the next 24 hours. Thunderstorms
and gusty winds may impact KEAT/KMWH roughly 03Z- 08Z. Spokane
area TAF sites may also see impacts roughly 06Z-10Z. VFR
conditions are expected to continue, except under thunderstorms
where brief heavy rain could bring local marginal VFR
visibilities. RC

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        60  84  56  70  45  73 /  20  10  60  50  10   0
Coeur d'Alene  58  83  57  68  47  72 /  10  10  50  60  20   0
Pullman        57  81  52  68  43  71 /  10  10  50  50  20   0
Lewiston       65  91  63  76  51  80 /  10  10  50  50  20   0
Colville       55  87  52  73  42  76 /  30  20  60  60  30   0
Sandpoint      58  84  57  68  46  71 /  20  20  50  70  40   0
Kellogg        60  85  58  66  48  70 /  10  10  40  60  30   0
Moses Lake     62  83  57  78  47  80 /  30  10  30  20   0   0
Wenatchee      63  78  57  75  50  79 /  60  20  20  20  10   0
Omak           62  81  57  79  48  80 /  60  30  30  30  10   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.

&&
Hazardous weather outlook, Jun 13, 4:48 AM PDT, 16 hours before
Hazardous Weather Outlook
National Weather Service Spokane WA
448 AM PDT Sun Jun 13 2021

WAZ034-035-038-041>044-141200-
Moses Lake Area-Upper Columbia Basin-Okanogan Highlands-
Wenatchee Area-East Slopes Northern Cascades-Okanogan Valley-
Waterville Plateau-
448 AM PDT Sun Jun 13 2021

This Hazardous Weather Outlook is for portions of Central
Washington...East Central Washington and North Central
Washington.

.DAY ONE...TODAY AND TONIGHT

Scattered thunderstorms are expected to develop Sunday evening
over Central Washington. A few storms could become strong
producing frequent lightning, wind gusts in excess of 40 mph,
brief heavy rain, and possible hail.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

No hazardous weather is expected at this time.

IDZ001>004-026-027-WAZ031>033-036-037-141200-
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-
Central Panhandle Mountains-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
Spokane Area-Northeast Mountains-
448 AM PDT Sun Jun 13 2021

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Northeast Washington and Southeast
Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Thunderstorms are possible over Eastern Washington and North Idaho
Monday night into Tuesday. Some storms may become strong producing
frequent lightning, gusty winds, brief heavy rain, and possible
hail.

In the hours before

Special weather statement, Jun 13, 7:31 PM PDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Spokane WA
731 PM PDT Sun Jun 13 2021

WAZ037-038-140315-
Northeast Mountains WA-Okanogan Highlands WA-
731 PM PDT Sun Jun 13 2021

...SPECIAL WEATHER STATEMENT...

At 730 PM PDT, Doppler radar was tracking a strong thunderstorm 17
miles west of Chewelah, or 51 miles northwest of Spokane, moving
north at 50 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Colville, Kettle Falls, Marcus, Cedonia, Gifford, Rice and Inchelium.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If on or near any lakes or rivers, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 4814 11800 4815 11819 4869 11823 4868 11788
TIME...MOT...LOC 0230Z 185DEG 42KT 4825 11810

JCLEV
Special weather statement, Jun 13, 7:50 PM PDT, 58 minutes before
Special Weather Statement
National Weather Service Spokane WA
750 PM PDT Sun Jun 13 2021

WAZ041>044-140330-
East Slopes Northern Cascades WA-Waterville Plateau WA-
Wenatchee Area WA-Okanogan Valley WA-
750 PM PDT Sun Jun 13 2021

...SPECIAL WEATHER STATEMENT...

At 749 PM PDT, Doppler radar was tracking a strong thunderstorm near
Chelan, or 38 miles northeast of Wenatchee, moving north at 60 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Chelan, Brewster, Pateros, Malott, Azwell and Methow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

If on or near Lake Chelan, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 4783 11993 4785 12008 4835 12002 4829 11957
TIME...MOT...LOC 0249Z 197DEG 53KT 4794 11999

JCLEV
Local storm report, Jun 13, 8:12 PM PDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
812 PM PDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             5 ENE EVANS             48.74N 117.93W
06/13/2021  E0.50 INCH       STEVENS            WA   TRAINED SPOTTER

&&

RP
Special weather statement, Jun 13, 8:29 PM PDT, 19 minutes before
Special Weather Statement
National Weather Service Spokane WA
829 PM PDT Sun Jun 13 2021

WAZ041>044-140400-
East Slopes Northern Cascades WA-Waterville Plateau WA-
Wenatchee Area WA-Okanogan Valley WA-
829 PM PDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DOUGLAS...EAST
CENTRAL CHELAN AND SOUTH CENTRAL OKANOGAN COUNTIES UNTIL 900 PM
PDT...

At 829 PM PDT, Doppler radar was tracking a strong thunderstorm near
Chelan, or 27 miles northeast of Wenatchee, moving northeast at 60
mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Chelan, Bridgeport, Brewster, Pateros, Chelan Falls, Stayman and
Azwell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4765 11994 4771 12021 4825 11992 4807 11953
TIME...MOT...LOC 0329Z 210DEG 54KT 4777 12005

JCLEV
Special weather statement, Jun 13, 8:48 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Spokane WA
848 PM PDT Sun Jun 13 2021

WAZ037-140415-
Northeast Mountains WA-
848 PM PDT Sun Jun 13 2021

...SPECIAL WEATHER STATEMENT...

At 848 PM PDT, Doppler radar was tracking a strong thunderstorm near
Colville, or 48 miles northwest of Priest River, moving north at 60
mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Colville, Northport, Marble, Orin and Arden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4843 11767 4845 11792 4899 11791 4898 11750
TIME...MOT...LOC 0348Z 188DEG 53KT 4859 11778

JCLEV

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:31 PM PDTSpecial Weather StatementOTXStevens44 min
Jun 13, 7:45 PM PDTSevere Thunderstorm WarningOTXStevens30 min
Jun 13, 7:50 PM PDTSpecial Weather StatementOTXDouglas40 min
Jun 13, 8:10 PM PDTAreal Flood AdvisoryOTXChelan, Douglas65 min
Jun 13, 8:29 PM PDTSpecial Weather StatementOTXDouglas31 min
Jun 13, 9:00 PM PDTSpecial Weather StatementOTXOkanogan30 min
Jun 13, 9:16 PM PDTSpecial Weather StatementOTXDouglas29 min
Jun 13, 9:34 PM PDTSpecial Weather StatementOTXFerry41 min
Jun 13, 9:47 PM PDTSpecial Weather StatementOTXOkanogan28 min
Jun 13, 10:13 PM PDTSpecial Weather StatementOTXFerry32 min
Jun 13, 10:38 PM PDTSpecial Weather StatementOTXFerry37 min
Jun 13, 11:15 PM PDTSpecial Weather StatementOTXOkanogan30 min

Nearby

Special Weather Statements in Washington, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.